Advertisement -- Learn more about ads on this site.
 

team136forum


  Team Forum
PCOS & Losing Weight

A Guide to Posting in Your SparkTeam Forum

  FORUM:   General Team Discussion Forum
TOPIC:   Metformin Side Effects 


Search
Reply Create A New Topic Subscribe to this Discussion
Advertisement -- Learn more about ads on this site.
Author: Message: Sorting Last Post on Top


MYKIDSRSWEET
MYKIDSRSWEET's Photo SparkPoints: (12,017)
Fitness Minutes: (7,799)
Posts: 366
5/29/13 10:29 P

MYKIDSRSWEET's SparkPage
Send Private Message
Reply
Metformin makes me nauseous and have intestinal issues....this is my third round of trying it, and sticking to 500mg for a whole month before I try and up the dose. My doctor suggested taking at bedtime for me since then if I get nauseous, I might be sleeping, so I am trying that now.




 current weight: 184.0 
 
215
200
185
170
155


JULMUT
JULMUT's Photo SparkPoints: (20,756)
Fitness Minutes: (13,289)
Posts: 1,078
5/10/13 3:22 P

JULMUT's SparkPage
Send Private Message
Reply
I'm surprised you still have the symptoms on the extended release. When I switched from regular to ER, my side effects went away completely. I take 2000mg of the ER a day.

Dream as if you'll live forever. Live as if you'll die today.
-James Dean

If you have to tell someone how bad you want it, then you haven't shown them how hard you already work for it.
-John Mayer

Whether you get what you want isn't what defines you. It's how you go about your business.
-Scott Jurek






 current weight: 178.0 
 
235
210
185
160
135


MRSYATES84
MRSYATES84's Photo SparkPoints: (10,653)
Fitness Minutes: (12,450)
Posts: 96
5/9/13 4:24 P

MRSYATES84's SparkPage
Send Private Message
Reply
I am only on 250 mg of Metformin daily which I take after dinner. The first few weeks were hell, I woke up with stomach aches and had really bad one's in the morning but it eventually got better. Eventually things leveled out for me and I was able to take it comfortably without any stomach issues once so ever. I have probably been on it since January 2013. It was prescribed to me last year but I was a full time student and worked full time with no spare time for stomach aches so I put it off till I graduated.

As long as I eat healthy, exercise and take it at the same time each day I don't have any stomach issues, I lose weight, it has reduced my PCOS symptoms and I have a normal period. Which is an amazing feeling let me tell you. It should get easier as your body adjusts, if it doesn't ask your doctor if you can lower the dosage or take longer before you up the dosage, it seems like a lot really fast.

Check out my blog at findingaskinnierme.blogspot.com/ I write a lot about my experience with PCOS and the obstacles of losing weight!


197 Days since:  I quit smoking!
 
0
50
100
150
200


VAMP_GIRL_2013
VAMP_GIRL_2013's Photo SparkPoints: (3,934)
Fitness Minutes: (973)
Posts: 181
5/9/13 2:56 P

Send Private Message
Reply
Hello WANDERLUSTROUS I have been on Metformin since November 2012. I started off on 500mg twice a day and did not have any side effects. In February my dose went up to 1000mg twice a day. I have side effects from that dose. I have been on the 1000mg for about three months now and I still have side effects but it's gotten better. I have also lost 16 pounds since I started taking the Metformin. The only problem I am having with the Metformin is that it hasn't helped to lower my insulin level at all.


 Pounds lost: 22.8 
 
0
18.5
37
55.5
74


WANDERLUSTROUS
WANDERLUSTROUS's Photo Posts: 482
5/9/13 11:51 A

WANDERLUSTROUS's SparkPage
Send Private Message
Reply
Hi all,

I'm on Metformin HCL ER. My dose the first week was 500 mg. Today marks day one of week two, to be increased to 1000 mg. Next Thursday, the dose will be increased to 1500 mg.

I take it mid-meal at lunch, and I will soon take it mid-meal at dinner.

The side effects are killing me. You know what I'm talking about... It's really embarrassing at work! I'm afraid I may have to ask to work from home for a couple of days as I adjust to the increase in dose.

People say these side effects subside with time. Is it true?

I'm not going to stop taking it. I've struggled ridiculously hard and I cannot lose weight through meticulous diet, exercise and supplement taking. I've been working my butt of 5 years without results.

Please say that this gets easier, and that it works. I haven't lost any weight yet- even though you'd think I would have all things considered...

Edited by: WANDERLUSTROUS at: 5/9/2013 (11:52)
"The unexamined life is not worth living." -Socrates


474 Days since:  Refined sugar
 
0
125
250
375
500


 
Page: 1 of (1)  
   
Report Innappropriate Post

Other PCOS & Losing Weight General Team Discussion Forum Posts


Thread URL: http://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x136x53280235

Review our Community Guidelines